MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE 3 LVAS MINI APICAL CUFF KIT

THORATEC CORPORATION HEARTMATE 3 LVAS MINI APICAL CUFF KIT
Model Number 10005877
Medical Device Problem Code Incomplete or Inadequate Connection (4037)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted when the manufacturer's investigation is completed.
 
Event or Problem Description
It was reported that during the implant procedure, the mini cuff used and placed utilizing 12 pledgeted sutures was faulty.Proper spacing noted (within 1 cm of cuff).The surgeon had difficulty locking pump onto cuff.It was reported that the surgeon attempted to trim knots and replaced some that may have been obstructing the cuff lock however the pump could not attach.A decision was made to remove the mini cuff and dispose and use a regular cuff.There were no issues with regular cuff engaging to pump.There were no reported adverse patient consequences.No additional information provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: a direct cause for the reported difficulty in securing the pump to the mini apical cuff could not be conclusively determined through this evaluation.The reported event could not be confirmed as no product was returned for evaluation.The account communicated that the mini apical cuff was used during implant and placed utilizing 12 pledgeted sutures.Proper spacing was noted, within 1 cm of the cuff.There was difficulty locking the pump onto the cuff.An attempt was made to trim the knots.Some of the knots that may have been obstructing the cuff lock were replaced, and the pump still could not be attached.No alarms were reported for this event.The decision was made to remove the mini apical cuff and use the regular cuff.There were no issues with the regular cuff engaging to the pump.The mini apical cuff was discarded.The patient remains ongoing on heartmate 3 lvas, serial number (b)(6) and no additional complaints have been reported at this time.The surgical procedures section of the hm3 mini apical cuff kit ifu explains how to prepare the mini apical cuff and the apical cuff holder for use.The directions for use section of this document explains how to secure the mini apical cuff to the ventricle.This section also instructs the user that the mini apical cuff should be affixed only by the sew-then-cut method and pledgets should be placed no more than one and a half centimeters from the edge of the felt.Affixing the mini apical cuff using methods other than the prescribed technique can lead to challenges engaging the slide lock mechanism.This section also stated that if a sealing agent is used on or near the mini apical cuff, ensure that it does not interfere with the slide lock mechanism.In addition, the heartmate 3 lvas ifu warns that a complete backup system must be available on-site and in close proximity for use in an emergency.No further information was provided.The manufacturer is closing the file on this event.
 
Additional Manufacturer Narrative
Section g4: manufacturers aware date was inadvertently omitted from previous report.The correct date was aug 15, 2019.

Brand Name
HEARTMATE 3 LVAS MINI APICAL CUFF KIT
Common Device Name
HEARTMATE 3 LVAS MINI APICAL CUFF KIT
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 95488
MDR Report Key8614273
Report Number2916596-2019-02251
Device Sequence Number2075296
Product Code DSQ
UDI-Device Identifier00813024013082
UDI-Public00813024013082
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2022
Device Model Number10005877
Device Catalogue Number10005877
Device Lot Number6782312
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/06/2019
Supplement Date Received by Manufacturer05/06/2019
08/20/2019
Initial Report FDA Received Date05/15/2019
Supplement Report FDA Received Date08/19/2019
08/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient Weight77